Alert archive / Massachusetts / Gale Warnings in 2022
Gale Warning 41, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Nov 24, 2022, 3:12 PM EST. It took effect at Nov 25, 2022, 1:00 PM EST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2022, 3:12 PM EST (20:12 UTC)
- In effect from
- Nov 25, 2022, 1:00 PM EST
- Expired
- Nov 26, 2022, 10:02 AM EST
- In force
- 21 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
128 WHUS71 KBOX 242012 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 312 PM EST Thu Nov 24 2022 ANZ250-254>256-250915- /O.UPG.KBOX.GL.A.0023.221125T1800Z-221126T1800Z/ /O.NEW.KBOX.GL.W.0041.221125T1800Z-221126T1800Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 312 PM EST Thu Nov 24 2022 ...GALE WARNING IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST SATURDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 feet expected. * WHERE...In Massachusetts coastal waters, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From 1 PM Friday to 1 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ232>235-237-250915- /O.UPG.KBOX.GL.A.0023.221125T1800Z-221126T1800Z/ /O.NEW.KBOX.GL.W.0041.221125T1800Z-221126T1800Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 312 PM EST Thu Nov 24 2022 ...GALE WARNING IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 6 feet expected. * WHERE...In Massachusetts coastal waters, Nantucket Sound, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...From 1 PM Friday to 1 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ231-251-250915- /O.UPG.KBOX.GL.A.0023.221125T1800Z-221126T1800Z/ /O.NEW.KBOX.GL.W.0041.221125T1800Z-221126T1800Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 312 PM EST Thu Nov 24 2022 ...GALE WARNING IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST SATURDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 6 feet expected. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...From 1 PM Friday to 1 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ230-236-250915- /O.NEW.KBOX.SC.Y.0110.221125T1800Z-221126T1800Z/ Boston Harbor-Narragansett Bay- 312 PM EST Thu Nov 24 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...From 1 PM Friday to 1 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
824 WHUS71 KBOX 250853 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 353 AM EST Fri Nov 25 2022 ANZ250-254>256-252200- /O.CON.KBOX.GL.W.0041.221125T1800Z-221126T1800Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 353 AM EST Fri Nov 25 2022 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST SATURDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 5 to 8 feet expected. * WHERE...In Massachusetts coastal waters, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From 1 PM this afternoon to 1 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ232>235-237-252200- /O.CON.KBOX.GL.W.0041.221125T1800Z-221126T1800Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 353 AM EST Fri Nov 25 2022 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 3 to 5 feet expected. * WHERE...In Massachusetts coastal waters, Nantucket Sound, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...From 1 PM this afternoon to 1 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ231-251-252200- /O.CON.KBOX.GL.W.0041.221125T1800Z-221126T1800Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 353 AM EST Fri Nov 25 2022 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST SATURDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 3 to 5 feet expected. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...From 1 PM this afternoon to 1 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ230-236-252200- /O.CON.KBOX.SC.Y.0110.221125T1800Z-221126T1800Z/ Boston Harbor-Narragansett Bay- 353 AM EST Fri Nov 25 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 3 feet expected. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...From 1 PM this afternoon to 1 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
738 WHUS71 KBOX 252019 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 319 PM EST Fri Nov 25 2022 ANZ250-254>256-260930- /O.CON.KBOX.GL.W.0041.000000T0000Z-221126T1800Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 319 PM EST Fri Nov 25 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 feet. * WHERE...In Massachusetts coastal waters, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 1 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ232>235-237-260930- /O.CON.KBOX.GL.W.0041.000000T0000Z-221126T1800Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 319 PM EST Fri Nov 25 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 3 to 5 feet. * WHERE...In Massachusetts coastal waters, Nantucket Sound, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...Until 1 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ231-251-260930- /O.CON.KBOX.GL.W.0041.000000T0000Z-221126T1800Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 319 PM EST Fri Nov 25 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and seas 4 to 6 feet. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...Until 1 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ230-236-260930- /O.CON.KBOX.SC.Y.0110.000000T0000Z-221126T1800Z/ Boston Harbor-Narragansett Bay- 319 PM EST Fri Nov 25 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 2 to 3 feet. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...Until 1 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
620 WHUS71 KBOX 260816 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 316 AM EST Sat Nov 26 2022 ANZ250-254>256-261800- /O.CON.KBOX.GL.W.0041.000000T0000Z-221126T1800Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 316 AM EST Sat Nov 26 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 feet. * WHERE...In Massachusetts coastal waters, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ232>235-237-261800- /O.CON.KBOX.GL.W.0041.000000T0000Z-221126T1800Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 316 AM EST Sat Nov 26 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 3 to 5 feet. * WHERE...In Massachusetts coastal waters, Nantucket Sound, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ231-251-261800- /O.CON.KBOX.GL.W.0041.000000T0000Z-221126T1800Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 316 AM EST Sat Nov 26 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and seas 4 to 6 feet. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ230-236-261800- /O.CON.KBOX.SC.Y.0110.000000T0000Z-221126T1800Z/ Boston Harbor-Narragansett Bay- 316 AM EST Sat Nov 26 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 2 to 3 feet. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
791 WHUS71 KBOX 261502 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1002 AM EST Sat Nov 26 2022 ANZ254>256-270415- /O.CAN.KBOX.GL.W.0041.000000T0000Z-221126T1800Z/ /O.NEW.KBOX.SC.Y.0111.221126T1502Z-221128T0000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1002 AM EST Sat Nov 26 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 feet. * WHERE...In Massachusetts coastal waters, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232>235-237-270415- /O.CAN.KBOX.GL.W.0041.000000T0000Z-221126T1800Z/ /O.NEW.KBOX.SC.Y.0111.221126T1502Z-221127T0600Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 1002 AM EST Sat Nov 26 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...In Massachusetts coastal waters, Nantucket Sound, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-250-251-270415- /O.CAN.KBOX.GL.W.0041.000000T0000Z-221126T1800Z/ /O.NEW.KBOX.SC.Y.0111.221126T1502Z-221127T0600Z/ Cape Cod Bay- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- 1002 AM EST Sat Nov 26 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...Cape Cod Bay, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Massachusetts Bay and Ipswich Bay. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-236-261615- /O.CAN.KBOX.SC.Y.0110.000000T0000Z-221126T1800Z/ Boston Harbor-Narragansett Bay- 1002 AM EST Sat Nov 26 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased so the Small Craft Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Nov 24, 1:11 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Nov 24, 1:11 PM EST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Boston/Norton MA
111 PM EST Thu Nov 24 2022
.SYNOPSIS...
High pressure over central New England maintains dry and
seasonable weather today. A cold front will bring scattered
showers Friday, along with milder conditions. Dry and mild
weather lingers into Saturday, then rain moves in Sunday
afternoon into Sunday evening as low pressure moves in from the
west. Blustery and cooler weather returns early next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1 PM Update...
Thanksgiving forecast is right on track and no changes are
needed to the near-term forecast. Enjoy the seasonable
conditions today!
PREVIOUS DISCUSSION...
Good morning and Happy Thanksgiving from the staff at NWS
Boston/Norton!
Early this morning, a large 1030 mb surface anticyclone was located
near southern NH with related ridging from it extending into eastern
PA/northern NJ. Much like early morning yesterday, clear skies and
light, decoupled winds have allowed current temperatures in interior
MA, CT and northern/western portions of RI to run into the mid 20s
to around 30! Along the eastern MA coast from roughly Cape Ann SSE
along the immediate coast of South Shore and Cape Cod, nighttime
microphysics RGB imagery revealed a field of stratocumulus having
advected in from the eastern waters. Temperatures here were some 10
degrees warmer than in interior New England with readings in the mid
30s to low-mid 40s.
Synoptically, the aforementioned sfc anticyclone is forecast to
shift into the southeastern waters by the aftn. This will allow for
winds to shift from light N to more S/SW at around 5 to 10 mph. The
main forecast challenge is timing the dissipation of the area of
stratocu across Cape Ann, South Shore and the Cape and Islands. It
looks like this should occur by late morning to perhaps early aftn,
but this cloudiness likely will still be nearby most of the day and
could periodically return back landward into the South Coast, South
Shore, Cape and Islands. The remainder of Southern New England
should see sunny conditions, though may turn more filtered later in
the day as the stream of cirrus clouds seen in early morning
infrared imagery across the OH Valley and central Appalachians
advances eastward.
925 mb temps are a little cooler than on Wednesday, and the mixing
depth still looks shallow, limiting how warm temps may get. Should
see highs closer to the middle to upper 40s/perhaps around 50.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
300 AM Update:
Tonight:
Warm thermal advective pattern ensues early tonight, with filtered
high clouds initially then continuing to lower and thicken as the
night evolves. SW winds will also tend to increase to around 10-15
mph; fairly strong winds aloft develop as well, with NAM-based 950
mb winds around 35 to 40 kt. Could see some breezes but it looks
like most of this jet remains locked above the thermal inversion.
All this occurs ahead of a seasonably-strong shortwave disturbance
aloft and a surface cold front. It still looks like any showers hold
off until Fri, so looking at generally dry weather but with
increasing cloudiness. Expect early lows in the low-mid 30s for
areas north of the Pike, and mid 30s to low 40s south of the Pike.
Thereafter, temperatures and dewpoint temperatures begin to rise
areawide into the 40s by daybreak Friday.
Friday:
Cold front moves through Southern New England Fri mid-morning to mid
to late aftn, with SWly breezes in the pre frontal environment.
Noted a continued decreasing model-trend QPF regarding this frontal
passage, a fairly progressive boundary and model RH profiles showing
only partial saturation, factors which aren't necessarily optimal
for significant rain producers. After coordination with WPC opted
for QPF amounts around a tenth of an inch or less.
Strong surge in cold thermal advection post frontal looks likely
with 925 mb temps beginning around +2 to +6C then plummeting to
-2 to +3C by early Fri evening. While daytime highs range from
the mid 40s to mid 50s, temps fall into the 30s to low 40s by
evening. It will also turn quite breezy with WNW gusts 25 to 35
mph, highest in the Berkshires and the northern hills of
Worcester County.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Friday Night and Saturday
Cold advection driven by northwest flow behind an exiting cold front
will usher a cooler/drier air mass over the Northeast Friday night
into Saturday. The cold advection will support steep lapse
rates which will allow stronger winds aloft to mix down to the
surface. Thus, we expect to see northwest winds gust from 20 to
30 mph Friday night. Gusty winds will suppress radiational
cooling and support fairly uniform low temperatures in the low
30s across southern New England Saturday morning. However, the
wind chill factor will have it feeling more like the low to mid
20s. Gusty northwest winds will carry into Saturday but with
clear/sunny skies. Temperatures are expected to be seasonable in
the upper 40s to low 50s.
Sunday and Monday
Southwest flow takes over early Sunday and supports increasing
cloudiness ahead of what looks to be another progressive low-
pressure system. The first half of Sunday may be pleasant before
clouds and showers roll in with mild temperatures in the mid
50s. Showers will overspread the region sometime Sunday
afternoon as the aforementioned low-pressure system traverses
over the Northeast. This system is expected to bring an adequate
soaking of rain Sunday afternoon through early Monday morning.
Per ensemble guidance, rainfall amounts should generally
accumulate to around a half an inch across southern New
England. Monday expects to feature clearing skies during the
morning with a period of mild temperatures before a cold front
pushes through the region Monday afternoon or evening.
Tuesday and Wednesday
High pressure builds over the region by Tuesday supporting dry
conditions and seasonable temperatures. As high pressure continues
to shift east, southwest flow takes over and bring an opportunity
for above normal temperatures on Wednesday. This would be followed
by another cold front/low pressure system during the late Wednesday
into Thursday time frame. This will be our next opportunity for
substantial rainfall. Deterministic and ensemble model guidance is
showing agreement that we'd be under southwest flow during this
event, thus there is no signal for frozen precipitation with this
system.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
18Z TAF Update...
Today/Thanksgiving Day: High confidence.
VFR in the interior and coastal plain, but will see increased
coverage of some high clouds after 18z from west to east. Light
N winds become SW around 5-10 kt.
Tonight: High confidence.
Lowering, generally VFR cloudiness through the period; low prob
of developing MVFR with possible light -SHRA toward pre-
dawn/daybreak at BAF-BDL. SW winds increasing to around 8-13
kt; low-level jet of 35 to 40 kt crossing southern New England
could lead to low- level wind shear around and after 06z Fri.
Friday: High confidence in trends, moderate on the exact timing.
Generally MVFR ceilings with advancing light -SHRA associated
with cold front. Wet runways possible but total rain looks
quite light. Conditions could improve to more MVFR/VFR as soon
as mid afternoon. SW winds 10-15 kt with continued intervals of
low- level wind shear before winds turn W around mid to late
afternoon with increasing gusts to 25 to 30 kt.
KBOS Terminal...High confidence in TAF.
KBDL Terminal...High confidence in TAF.
Outlook /Friday Night through Monday/...
Friday Night: Mainly VFR, with local MVFR possible. Windy with
gusts up to 30 kt.
Saturday: VFR. Windy with local gusts up to 30 kt.
Saturday Night: VFR. Breezy.
Sunday: Mainly VFR, with areas MVFR possible. Breezy. RA
likely.
Sunday Night: Mainly MVFR, with local IFR possible. Breezy. RA
likely.
Monday: Mainly VFR, with local MVFR possible. Breezy.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
300 AM Update:
Overall high confidence.
Tranquil marine weather conditions today with easing north winds
becoming SW and increasing to around 10-15 kt, around 20 kt on the
northeastern waters. Modest increase in SW gusts tonight and could
reach borderline SCA levels late overnight on the northeast waters.
Seas generally 3 ft or less.
Have hoisted a Gale Watch for Friday afternoon through Saturday
afternoon for most of the waters. SW gusts preceding a cold front
Fri could at times get close to SCA criteria along with intervals of
light rains. However the concern for gale force gusts develops
after the frontal passage as winds shift to NW with gusts 30-35
kt by early Fri evening. Given a strong p-gradient and favorable
marine PBL mixing given much colder air over the waters, it
looks like the peak of the winds occurs Fri overnight into Sat.
Outlook /Friday Night through Monday/...
Friday Night: Strong winds with gusts up to 35 kt. Rough seas
up to 10 ft.
Saturday: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of rough seas.
Saturday Night: Low risk for Small Craft Advisory winds with
gusts up to 20 kt. Local rough seas.
Sunday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Rain likely.
Sunday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of rough seas. Rain.
Monday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of rough seas.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Watch from Friday afternoon through Saturday afternoon
for ANZ231>235-237-250-251-254>256.
&&
SYNOPSIS...Loconto/RM
NEAR TERM...Loconto/Chai
SHORT TERM...Loconto
LONG TERM...RM
AVIATION...Loconto/RM
MARINE...Loconto/RMHazardous weather outlook, Nov 24, 4:07 AM EST, 11 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 407 AM EST Thu Nov 24 2022 CTZ002>004-MAZ003-005>007-010>021-026-RIZ001>008-250915- Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 407 AM EST Thu Nov 24 2022 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 2:58 AM EST | Gale Watch | BOX | 12 hr | |
| Nov 24, 3:12 PM EST | Small Craft Advisory | BOX | 43 hr | |
| Nov 24, 3:14 PM EST | Coastal Flood Statement | BOX | Barnstable, Essex, Nantucket, Norfolk, Suffolk | 24 hr |
Nearby
Gale Warnings in Massachusetts, 2022Every gale warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.